Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 43, NWS Louisville, KY

May 10, 2014Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2014, 6:03 PM CDT for Ohio County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2014, 6:03 PM CDT (23:03 UTC)
Expired
May 10, 2014, 6:30 PM CDT
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ohio County, KY

The radar

The Ft Campbell radar (KHPX), 89 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS53 KLMK 102303
SVRLMK
KYC183-102330-
/O.NEW.KLMK.SV.W.0043.140510T2303Z-140510T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 630 PM CDT

* AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARTFORD...
  AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER DAM...SANDEFUR CROSSING...HORTON...ROB ROY...ROSINE...MOUNT
  PLEASANT...CROMWELL...WINDY HILL...SELECT...BAIZETOWN...FLINT      
  SPRINGS...ARNOLD...OAK GROVE AND DOGWALK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3748 8698 3754 8692 3742 8662 3740 8662
      3731 8676
TIME...MOT...LOC 2302Z 305DEG 17KT 3747 8685

HAIL...1.00IN
WIND...60MPH

$$

13
1 follow-up statement
627 
WWUS53 KLMK 102320
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT SAT MAY 10 2014

KYC183-102330-
/O.CAN.KLMK.SV.W.0043.000000T0000Z-140510T2330Z/
OHIO KY-
620 PM CDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OHIO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER 
SERVICE IN LOUISVILLE.

LAT...LON 3748 8698 3754 8692 3742 8662 3740 8662
      3731 8676
TIME...MOT...LOC 2320Z 305DEG 17KT 3742 8676

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:50 PM CDT, 13 minutes earlier.

Area forecast discussion, May 10, 5:50 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
650 PM EDT Sat May 10 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 640 PM EDT Sat May 10 2014

The PV anomaly continues to move east this evening and as it has,
most of the storms have dissipated. The couple that remain appear to
be forming along outflow boundaries from previous convection. Still
think these will dissipate as well over the next hour or two. The
forecast was updated to reflect the current trends, but no major
changes were made to the overnight period.

.SHORT TERM (Now through Sunday Night)...
Issued at 325 PM EDT Sat May 10 2014

The main PV anomaly is currently across southwest Indiana and will
continue to push northeast of the region this afternoon and early
evening. Best area of convection is along a weak surface boundary
across southern Indiana. Cell mergers have allowed some storms to
briefly reach severe limits, mainly with hail being the primary
threat. This trend can continue as the cells move east, so a couple
more severe storms are not out of the question. Things will dry out
from west to east this evening, as the forcing associated with the
PV anomaly pushes east.

As mentioned in the previous discussion, guidance continues to hint
at some MCS developing across the Central Plains tonight,
approaching the Ohio Valley overnight. The main low-level jet axis
will be northwest of our forecast area. Am still not sold that this
system will track eastward and make it this far. Latest hires
guidance show the convection may track further north if it does make
it this far east. Will continue isolated chances across our north,
but trim back PoPs to mainly our northern tier of Indiana counties.
Another item will be the potential for light fog around daybreak
Sunday. This will depend on skies clearing and amount of remnant
low-level moisture, but the chance is there. Will add patchy fog for
normally fog-prone locations for now. Overnight lows will be in the
low to mid 60s.

Sunday should be a relatively nice day across the region. The
washed-out front across our north will begin to lift north in
response to an approaching upper-level trough. This front along with
some weak forcing may be enough to spark an isolated shower/storm
mainly across our southern Indiana counties, but this is a small
chance. Most locations will stay dry with partly to mostly cloudy
skies. Afternoon highs will reach the lower to middle 80s as
thicknesses increase and solid southwest flow commences. Sunday
night should remain dry as well, with overnight lows dropping
generally into the middle 60s.

.LONG TERM (Monday through Saturday)...
Issued at 325 PM EDT Sat May 10 2014

Monday through Tuesday...

The Ohio Valley remains in warm southerly flow at the start of the
work week. With ample low level moisture riding up from the Gulf,
this will set the stage for thunderstorms by Tuesday as cooler air
approaches from the west behind a cold front associated with a
slowly progressing upper level trof. Despite some differences, model
guidance on this feature keeps the 50H Low well to our north, and
along with it the best dynamics.  Even so, there will be enough
instability with the moist warm air advection to generate thunder,
especially Tuesday afternoon.

Temperatures ahead of the cold front will be 10 degrees or so above
seasonal norms, with mid to upper 80s common.  Behind the front on
Tuesday, southern Indiana should top out in the upper 70s.
Overnight lows Tuesday morning will be primarily in the mid to upper
60s.

Tuesday night through Saturday...

The boundary will likely stall out across the Ohio Valley on
Wednesday as a secondary wave rounds the base of the trough and
helps develop cyclogenesis across the lower Mississippi Valley.
This low will ride up along stalled out front Wednesday night into
Thursday. As this low passes northeast of the region, much cooler
air will rush into the area. Have likely PoPs continuing through
Wednesday night. Temperatures on Wednesday will likely only warm
into the lower to middle 70s.

By Thursday, the anomalous upper trough axis will push through the
region. Expect unsettled weather to continue, though thunderstorms
will likely be much more limited with mainly rain showers containing
the best coverage. It will be distinctly cooler with highs only
warming into the 60s. The upper trough axis should clear the region
by Friday, but a deep cyclonic flow pattern should remain over the
Ohio Valley by late week, continuing through next weekend. This will
result in well below normal conditions across the region. Latest
guidance suggests highs topping out in the lower 60s Friday and
Saturday, with overnight lows in the 40s.

&&

.AVIATION (00Z TAF Update)...
Issued at 645 PM EDT Sat May 10 2014

With the upper level disturbance moving off to the east, most of the
storms have dissipated this evening. There is a very slight chance
of a storm affecting BWG over the next couple of hours, but think the
possibility is small enough to leave mention of storms out of the
forecast. Otherwise, skies will be clearing this evening. There is
plenty of low level moisture from the storms today and with winds
becoming light tonight some light fog looks like it will develop at
the terminals. This will dissipate after sunrise with mainly VFR
conditions expected tomorrow. Storms tomorrow afternoon will be
isolated to possibly scattered, but the best chance for any storms
will be west of SDF and BWG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........EER
Short Term.....MJP
Long Term......JBS/MJP
Aviation.......EER
Hazardous weather outlook, May 10, 2:59 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT SAT MAY 10 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
359 PM EDT SAT MAY 10 2014 /259 PM CDT SAT MAY 10 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE
EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY
RAINFALL...WHICH COULD LEAD TO SOME LOCALIZED FLOODING AND PONDING
OF WATER ON ROADWAYS. SOME SMALL HAIL AND GUSTY WINDS TO 45 MPH
WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER CHANCE OF THUNDERSTORMS EXISTS FROM TUESDAY THROUGH
WEDNESDAY NIGHT AS A SLOW MOVING FRONT PUSHES THROUGH THE REGION.
SOME OF THESE STORMS MAY BE ON THE STRONG SIDE WITH GUSTY
WINDS...HEAVY RAINFALL AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS...HAIL...OR
DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJP

In the hours before

Local storm report, May 10, 3:50 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      1 W WOODBURY            37.18N  86.65W
05/10/2014                   BUTLER             KY   TRAINED SPOTTER

            HWY 403 IMPASSABLE DUE TO RAPID RISE OF FLOOD WATER

0145 PM     HAIL             VALEENE                 38.43N  86.40W
05/10/2014  E0.70 INCH       ORANGE             IN   TRAINED SPOTTER

0156 PM     HAIL             3 W HARDINSBURG         38.46N  86.33W
05/10/2014  E0.70 INCH       ORANGE             IN   TRAINED SPOTTER

0200 PM     HAIL             2 NW HARDINSBURG        38.48N  86.30W
05/10/2014  E0.50 INCH       WASHINGTON         IN   TRAINED SPOTTER

0213 PM     HAIL             GOSHEN                  38.41N  85.59W
05/10/2014  E0.50 INCH       OLDHAM             KY   BROADCAST MEDIA

0235 PM     HAIL             1 N FLOYDS KNOBS        38.33N  85.87W
05/10/2014  E1.00 INCH       FLOYD              IN   TRAINED SPOTTER

0241 PM     HAIL             2 SSW SELLERSBURG       38.36N  85.77W
05/10/2014  M1.25 INCH       CLARK              IN   BROADCAST MEDIA

            WINDS GUSTING TO 50 MPH

0243 PM     HAIL             SELLERSBURG             38.39N  85.76W
05/10/2014  E1.00 INCH       CLARK              IN   NWS EMPLOYEE

0246 PM     HAIL             CLARKSVILLE             38.32N  85.77W
05/10/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

            ONE INCH HAIL ON VETERANS PARKWAY

0252 PM     HAIL             UTICA                   38.33N  85.66W
05/10/2014  E0.75 INCH       CLARK              IN   TRAINED SPOTTER

0252 PM     HAIL             JEFFERSONVILLE          38.30N  85.73W
05/10/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

0258 PM     HAIL             PROSPECT                38.35N  85.61W
05/10/2014  M0.50 INCH       JEFFERSON          KY   OFFICIAL NWS OBS

&&

EVENT NUMBER LMK1400514 LMK1400518 LMK1400517 LMK1400515 LMK1400516
LMK1400519 LMK1400520 LMK1400521 LMK1400522 LMK1400524 LMK1400525
LMK1400523

SZAPPANOS
Special weather statement, May 10, 4:07 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM CDT SAT MAY 10 2014

INZ089-102135-
PERRY IN-
407 PM CDT SAT MAY 10 2014

...STRONG STORM ENTERING PERRY COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF TELL CITY...MOVING EAST AT 30
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND STRONG
GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TELL CITY...
  LILLY DALE AND GATCHEL...
  GERALD...
  DERBY AND ROME...
  HOOSIER NATIONAL FOREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8680 3801 8678 3809 8677 3811 8681
      3815 8681 3807 8644 3804 8647 3804 8652
      3795 8652 3794 8651 3792 8653 3792 8658
      3791 8660 3795 8678 3800 8681
TIME...MOT...LOC 2107Z 288DEG 27KT 3804 8674

13
Special weather statement, May 10, 4:41 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM CDT SAT MAY 10 2014

INZ089-KYZ024-102210-
BRECKINRIDGE KY-PERRY IN-
441 PM CDT SAT MAY 10 2014

...STRONG THUNDERSTORM WITH HEAVY RAIN AND POSSIBLY GUSTY WINDS AND
SMALL HAIL AFFECTING BRECKINRIDGE AND PERRY COUNTIES...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST NORTHEAST OF TELL CITY...MOVING SOUTHEAST
AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GERALD...
  HARDINGROVE AND ROME...
  STEPHENSPORT AND SAMPLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8679 3801 8678 3805 8676 3797 8640
      3781 8655 3788 8665 3789 8665 3791 8665
      3792 8668 3791 8670 3796 8678 3800 8681
TIME...MOT...LOC 2141Z 301DEG 26KT 3799 8670

13
Special weather statement, May 10, 5:15 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM CDT SAT MAY 10 2014

KYZ024-102245-
BRECKINRIDGE KY-
515 PM CDT SAT MAY 10 2014

...STRONG STORM WITH SMALL HAIL ENTERING BRECKINRIDGE COUNTY...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF HARDINSBURG...MOVING
SOUTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARDINSBURG...
  MYSTIC...
  CLIFTON MILLS...
  GARFIELD AND HENSLEY...
  GRAYSVILLE AND LOCUST HILL...

SMALL HAIL HAS BEEN REPORTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3792 8658 3793 8657 3786 8624 3769 8636
      3787 8660 3789 8660
TIME...MOT...LOC 2214Z 305DEG 26KT 3787 8651

13
Special weather statement, May 10, 5:46 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM CDT SAT MAY 10 2014

KYZ024-028-102315-
BRECKINRIDGE KY-HARDIN KY-
546 PM CDT SAT MAY 10 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS SOUTHEAST OF HARDINSBURG...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES EAST OF HARDINSBURG
TO 7 MILES SOUTHEAST OF HARDINSBURG TO HARDINSBURG...MOVING
SOUTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  DYER AND MOOK...
  VERTREES AND HUDSON...
  PIERCE MILL AND MCCOY...
  SOLWAY AND MADRID...

HAIL WAS REPORTED WITH THE STORMS IN HARDINSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3776 8645 3781 8624 3759 8604 3756 8616
      3756 8619 3760 8626 3758 8631 3758 8633
      3759 8633 3759 8635 3758 8636 3758 8640
      3773 8650
TIME...MOT...LOC 2244Z 311DEG 26KT 3772 8626 3770 8636
          3772 8646

13
Special weather statement, May 10, 5:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 PM CDT SAT MAY 10 2014

KYZ026-102325-
OHIO KY-
556 PM CDT SAT MAY 10 2014

...LINE OF STRONG STORMS IN OHIO COUNTY...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVERMORE TO 6 MILES
NORTHEAST OF HARTFORD...MOVING SOUTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  HARTFORD...
  NO CREEK...
  CENTERTOWN...
  ROSINE AND HORSE BRANCH...
  WHITE RUN AND HORTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8710 3754 8706 3752 8668 3742 8662
      3740 8661 3740 8662 3737 8695 3748 8712
      3749 8712
TIME...MOT...LOC 2255Z 301DEG 20KT 3750 8703 3748 8679

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:19 PM CDTSpecial Weather StatementLMKBullitt, Shelby, Spencer31 min
May 9, 7:25 PM CDTSpecial Weather StatementLMKBreckinridge30 min
May 9, 7:44 PM CDTSpecial Weather StatementLMKAnderson, Franklin31 min
May 9, 8:12 PM CDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Scott, Woodford43 min
May 9, 8:14 PM CDTSpecial Weather StatementLMKBullitt31 min
May 9, 10:06 PM CDTSpecial Weather StatementLMKFayette44 min
May 10, 1:33 AM CDTAreal Flood AdvisoryLMKButler, Logan4 hr
May 10, 1:56 AM CDTFlash Flood WarningLMKButler3 hr
May 10, 1:00 PM CDTSpecial Weather StatementLMKOldham30 min
May 10, 1:25 PM CDTSpecial Weather StatementLMKHancock30 min
May 10, 1:36 PM CDTSevere Thunderstorm WarningLMKOldham29 min
May 10, 1:48 PM CDTSevere Thunderstorm WarningLMKJefferson22 min
May 10, 2:08 PM CDTSpecial Weather StatementLMKHenry, Oldham, Shelby32 min
May 10, 2:19 PM CDTSpecial Weather StatementLMKGarrard, Madison31 min
May 10, 2:42 PM CDTSpecial Weather StatementLMKBreckinridge28 min
May 10, 4:44 PM CDTSevere Thunderstorm WarningLMKBreckinridge31 min
May 10, 5:15 PM CDTSpecial Weather StatementLMKBreckinridge30 min
May 10, 5:46 PM CDTSpecial Weather StatementLMKBreckinridge29 min
May 10, 5:56 PM CDTSpecial Weather StatementLMKOhio29 min
May 10, 6:18 PM CDTSpecial Weather StatementLMKHardin32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.